HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Arthritis (http://www.healthboards.com/boards/arthritis/)
-   -   Arthritis in hip (http://www.healthboards.com/boards/arthritis/892361-arthritis-hip.html)

shaloo61 03-08-2012 04:27 PM

Arthritis in hip
 
I have had hip pain for several years. I sleep with a pillow between my legs, sometimes it makes me feel better but I still wake up with pain. I went to the doctor a few weeks ago and he said it was bursitis and gave me a cortisone injection. I had some relief for about 6 days and that was all! Today I went back to the doctor and he took an x-ray of my hip and said he thought it was arthritis. He also said my bones looked thin. He gave me diclofenac to take 3 times a day.
I took one today around lunchtime and now my stomach is killing me. I also suffer from GERD and esophageal spasms. So I don't think I am going to be able to take this medication.
Does anyone have any advice for me? Thanks in advance!

jennybyc 03-08-2012 05:13 PM

Re: Arthritis in hip
 
The drugs they give for arthritis can do a number on your stomach. Did you tell him about your stomach problems?

Always take them with a full meal...you can take an antacid too. If it's arthritis in the hip joint, he can do a cortisone shot to help and that gets it right where it's needed, in the joint. Hip bursitis can be a prolonged and difficult problem to fix but it involves not laying on that side for a while, along with cortisone shots. PT can help with ultrasound and stretching of the tendon that is causing the bursitis.

If the drug is too hard on your stomach, ask for one that is easier...like Celebrex. Diclofenac also comes in a gel that can rubbed on the skin directly over the bad area. Might be a better method for you.

There are other things you can do so speak up to the doc and find out what else you can do to make it better.

Jenny

brendaelk 03-14-2012 08:55 AM

Re: Arthritis in hip
 
[QUOTE=shaloo61;4941165]I have had hip pain for several years. I sleep with a pillow between my legs, sometimes it makes me feel better but I still wake up with pain. I went to the doctor a few weeks ago and he said it was bursitis and gave me a cortisone injection. I had some relief for about 6 days and that was all! Today I went back to the doctor and he took an x-ray of my hip and said he thought it was arthritis. He also said my bones looked thin. He gave me diclofenac to take 3 times a day.
I took one today around lunchtime and now my stomach is killing me. I also suffer from GERD and esophageal spasms. So I don't think I am going to be able to take this medication.
Does anyone have any advice for me? Thanks in advance![/QUOTE]
I had major problems with diclofenac, I had hepatitis C which I did not know about, but it made it flare up and brought chronic pain with fibromyalgia and irritable bowel system. I was glad to know about the hep c so I can treat, but doc said it had been dormant until the diclofenac ruined my stomach. Ever since the diclofenac I have went downhill and have many stomach issues with IBS constipation and can not tolerate to many medications. May just be a coincidence but I was fine until the stomach problems with the diclofenac. I think I would not take it long term if I was you. Brenda

shaloo61 03-14-2012 10:16 AM

Re: Arthritis in hip
 
Yes it hurt my stomach so bad, I had to stop taking it. Now I am using Aspercreme to rub on it several times a day. I'm gonna see if I can get the diclofenac cream instead. Thanks for your reply!

Swedge 06-18-2012 08:40 AM

Re: Arthritis in hip
 
I've used aspercreme for the same. Voltarin cream works better for me- takes the sharp ache away- also ben gay and other "heat creams". Sometimes I take 3 Ibuprofen before I go to sleep.
I generally avoid doctors- so I am biased! But I like "Ceylon cinnamon + raw honey" daily- in tea or coffee, or applesauce! Don't use store cinnamon -rough on stomach- us the stuff labelled Ceylon- different species and ok on your stomach- I get it on line. I find it cuts the inflammation and gets rid of that continuous ache. I still have arthritis- still limp, still have a shorter leg- but it helps.
-I also give it to my horse (minus honey) who has knee arthritis- cuts inflammation. I tried chondritin/glucosomine/msm and after a month or two I hurt more. The hurting decreased when I stopped using it.
Good luck.


All times are GMT -7. The time now is 09:19 AM.